Transient amnesia after coiling of a posterior circulation aneurysm

Jonathan Graff-Radford, Allison J. Clapp, Giuseppe Lanzino, Alejandro A. Rabinstein

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

Background: Acute amnesia can be caused by medication effect, transient global amnesia, ischemia, metabolic abnormalities, and seizures. Methods: Case report. Results: A 56-year-old woman developed acute amnesia resembling transient global amnesia (TGA) after aneurysm coiling. She was started on abciximab for possible thromboembolic complications related to coiling. Abciximab was discontinued after she developed chest pain. Her chest pain resolved after discontinuing abciximab. She was subsequently found to have small medial temporal lobe strokes on diffusion weighted MRI. Conclusions: Ischemia in the posterior circulation should be considered in the differential diagnosis of TGA, especially in situations predisposing to thromboembolism such as coiling.

Original languageEnglish (US)
Pages (from-to)245-247
Number of pages3
JournalNeurocritical care
Volume18
Issue number2
DOIs
StatePublished - Apr 1 2013

Keywords

  • Aneurysm
  • Coiling
  • Transient global amnesia

ASJC Scopus subject areas

  • Clinical Neurology
  • Critical Care and Intensive Care Medicine

Fingerprint Dive into the research topics of 'Transient amnesia after coiling of a posterior circulation aneurysm'. Together they form a unique fingerprint.

  • Cite this